MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 8X18IN 0 S/A CT-1 CR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 8X18IN 0 S/A CT-1 CR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CX21D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/13/2020.A manufacturing records evaluation was performed for batch mjp788, cx21d and no non-conformance's were identified.Investigation summary: two opened boxes with as total of twenty unopened samples of product code cx21d, lot mjp788 were received for analysis.The complaint sample was not received for analysis.During visual inspection of unopened samples, no defects were found on the packages.Samples were opened and contains eight strands; the swage and attachment area of needle-sutures were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were found.A functional test was performed and the pull force results meet the customer requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no performance needle pull off was found, and the tested samples met the finished goods requirements.Additional information was requested and the following was obtained: specific number of sutures from the 2 boxes which had needle pull off issue in this procedure.- 16 qty, every one that they tried pulled off.For each involved device, please specify when did the issue occur- upon dispensing (before use on patient) or during suturing? - in or during suturing.Did any device had suture thread broken during use? if yes, please provide quantity of devices with suture thread broken issue.- upon use, the suture popped off of the needle immediately.How was case completed? - we used a different suture with a smaller needle.Any patient consequences?what medical/surgical intervention was performed to manage them? - n/a.Note: events reported via mw 2210968-2020-02034, 2210968-2020-02035, 2210968-2020-02036, 2210968-2020-02037, 2210968-2020-02038, 2210968-2020-02039, 2210968-2020-02040, 2210968-2020-02041, 2210968-2020-02042, 2210968-2020-02045, 2210968-2020-02046, 2210968-2020-02047, 2210968-2020-02048, 2210968-2020-02049, 2210968-2020-02050, 2210968-2020-02051.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was used.The needle pulled off the suture right away and product could not be used.It was reported the issue occurred during suturing.There were no adverse patient consequences reported.

Brand Name
EB EXC GRN 8X18IN 0 S/A CT-1 CR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9831658
Report Number2210968-2020-02041
Device Sequence Number2929518
Product Code GAT
UDI-Device Identifier10705031024229
UDI-Public10705031024229
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberCX21D
Device Catalogue NumberCX21D
Device Lot NumberMJP788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/13/2020
Patient Sequence Number1